Posted by Heidi Garraghty on August 2, 2001, at 11:47:46
In reply to Cyclothymia & mood stabilizers, posted by andrewb on August 7, 1999, at 10:33:51
Apparently, people have had very good experiences with Wellbutrin for this, 150 mg at the low dose, since it helps with the depression but does not spur manic episodes, although in your case, that doesn't sound as if it would be too bad.
Wellbutrin is the lightest of the drugs, I think. From a clinical perspective, its most serious side effect, seizures, is only a concern for individuals who have a history of anorexia and bulemia. Even so, there are some alternative viewpoints out there that suggest any of these drugs, including Wellbutrin, have serious effects with certain people--including extreme mood alteration--and you don't, of course, know if you're one until you start taking it. Doctors may be insufficiently educated or open-minded to patient reports of such changes, so it's a risk-filled choice.
It sounds to me as though your symptoms are very mild and probably aid you (in your mild mania) more than you are hindered (in your mild depression), so is it really necessary to medicate into a plateau?